Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 26, 2005, 12:24 PM MST for Gila County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 12:24 PM MST (19:24 UTC)
- Expired
- Jul 26, 2005, 1:30 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 84 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 261929 FFWPSR AZC007-262130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1224 PM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA * UNTIL 230 PM MST * AT 1219 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A SEVERE THUNDERSTORM OVER THE WARNED AREA. RAINFALL OF UP TO 1 INCH PER HOUR IS LIKELY FROM THIS INTENSE THUNDERSTORM LOCATED SOUTH OF GLOBE ALONG HIGHWAY 77. * THIS STORM WILL CAUSE DRIPPING SPRINGS CREEK AND WASHES ALONG HIGHWAY 77 TO RAPIDLY RISE...AND MAY AFFECT THE VERY SAMLL COMMUNITY OF CHRISTMAS. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE AND ONE HALF INCHES UNTIL 230 PM IS POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PHOENIX. LAT...LON 3298 11091 3303 11061 3327 11066 3327 11088 $$ RUNYAN
1 follow-up statement
000 WGUS75 KPSR 262105 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 159 PM MST TUE JUL 26 2005 AZC007-262130- GILA AZ- 159 PM MST TUE JUL 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 230 PM MST FOR SOUTH CENTRAL GILA COUNTY... AT 153 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE INTENSE THUNDERSTORMS OVER EXTREME SOUTHERN GILA COUNTY....SOUTH OF GLOBE...TO HAVE WEAKENED. RUNOFF FROM THESE STORMS...MAY STILL BE FLOWING DOWN THE STEEP PINAL MOUNTAIN WASHES IN VICINITY OF HIGHWAY 77...DRIPPING SPRINGS WASH...AND NEAR THE SMALL COMMUNITY OF CHRISTMAS. LAT...LON 3298 11091 3303 11061 3327 11066 3327 11088 $$ RUNYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:47 AM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 26, 10:47 AM MST, 1 hour 37 minutes before
AZZ020>028-CAZ030>033-270000- AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1047 AM MST TUE JUL 26 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OFF CALIFORNIA COAST WILL CONTINUE TO MOVE EAST OVER THE SOUTHWEST STATES. THIS WILL BRING SOME DRIER AIR INTO THE REGION FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM IS ALSO EXPECTED TO BRING SOMEWHAT WARMER TEMPERATURES. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND...WITH THE CHANCE OF THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL ARIZONA. && .DISCUSSION... AT 9 AM SKIES WERE MOSTLY CLEAR OVER THE WESTERN CWA WITH A BAND OF MAINLY MID LEVEL CLOUDS MOVING FROM N TO S ACROSS FAR NORTHERN PTNS OF MARICOPA AND SRN GILA COUNTY. 12Z UPPER AIR PLOTS AND WATER VAPOR IMAGERY INDICATED HIGH PRESSURE OFF THE CA COAST...WITH A FAIRLY SHARP SHORTWAVE MOVING THRU NRN ARIZONA. MUCH DRIER AIR AT 850/700MB WAS NOTED OVER NORTHERN NV AND CENTRAL CA. KPHX SOUNDING THIS MORNING SHOWED DRIER CONDITIONS BELOW 800MB WITH 850 TD DROPPING FROM 16C TO 12C. TOTAL PW ALSO DOWN A BIT...BUT STILL A VERY RESPECTABLE 1.78 IN. SFC TDS THIS MORNING ARE GENERALLY DOWN 3 TO 10 DEGREES ESPECIALLY FROM PHOENIX WEST. CURRENT FORECAST LOOKS TO BE ON TRACK WITH HIGHEST PROBABILITY OF STORMS OVER ZONE 24 THIS AFTN AND EVENING. MODIFIED SOUNDING FOR KPHX STILL INDICATES SOME CAPE THIS AFTERNOON...ALTHOUGH PROBABLY BELOW 500 J/KG. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...WILL STILL NEED SOME VIGOROUS OUTFLOWS TO INITIATE CONVECTION AS BEST UPPER LEVEL FORCING REMAINS NORTH AND EAST OF OUR CWA. WITH A GENERAL WLY FLOW ALOFT...700-300MB STEERING FLOW WILL BE OUT OF THE WEST/NORTHWEST AND RATHER LIGHT. DUE TO WEAK FLOW AND HIGH PW...WILL HAVE TO BE ALERT FOR HEAVY RAIN PRODUCING STORMS ONCE AGAIN TODAY. BY WED AND THU UPPER HIGH CONTINUES TO MIGRATE TOWARDS THE 4 CORNERS REGION. SLIGHTLY DRIER AIR ALOFT WILL MOVE INTO THE AREA...HOWEVER SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN. BY LATE THURSDAY INTO FRIDAY...WINDS ALOFT WILL TRANSITION BACK TO AN EASTERLY FLOW WHICH IS EXPECTED TO BEGIN TO IMPORT MOISTURE BACK INTO AZ FROM OLD MEXICO. THE CHALLENGE AS ALWAYS WILL BE HOW MUCH MOISTURE ADVECTION WILL OCCUR...AND WHERE? MORE DETAILS ON THIS IN THE AFTERNOON DISCUSSION AFTER ALL THE MODEL DATA IS PERUSED. TEMPERATURES BY MIDWEEK ARE ALSO FORECAST TO WARM SOMEWHAT DUE TO THE REDUCTION IN MOISTURE...AND THIS TREND LOOKS GOOD. NO MAJOR CHANGES THIS MORNING. && .AVIATION...UPDATED KYUM WILL HAVE ISOLATED LIMITED VERTICAL VISIBILITY RESTRICTIONS DUE TO NEAR BY AGRICULTURAL BURNING FROM 18Z TO 20Z. HORIZONTAL VISIBILITY IS EXPECTED TO REMAIN P6SM. DISCUSSION FOR THE 18Z TAFS. TAFS AND TWEBS ADEQUATELY DESCRIBE CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. FOWLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 26, 6:07 AM MST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST TUE JUL 26 2005 AZZ021>023-026>028-270202- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-270202- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 607 AM MST (607 AM PDT) TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. CAZ030-270202- JOSHUA TREE NATIONAL PARK/JTNP/- 607 AM PDT TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THOUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. AZZ024-270202- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:42 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 63 min |
| Jul 26, 11:57 AM MST | Severe Thunderstorm Warning | PSR | Gila | 63 min |
| Jul 26, 11:58 AM MST | Severe Thunderstorm Warning | PSR | Pinal | 62 min |
| Jul 26, 12:02 PM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
| Jul 26, 12:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 36 min |
| Jul 26, 3:25 PM MST | Flash Flood Warning | PSR | Gila | 65 min |
| Jul 26, 3:26 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 64 min |
| Jul 26, 3:31 PM MST | Flash Flood Warning | PSR | Maricopa | 59 min |
| Jul 26, 4:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 26, 4:58 PM MST | Flash Flood Warning | PSR | Maricopa | 62 min |
| Jul 26, 4:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.